Alert archive / Nebraska / Winter Storm Warnings in 2017
Winter Storm Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this winter storm warning at Jan 24, 2017, 3:48 AM CST for Greeley County, Valley County, Nebraska. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 24, 2017, 3:48 AM CST (09:48 UTC)
- Expired
- Jan 24, 2017, 2:49 PM CST
- In force
- 11 hr
- Issued by
- NWS Hastings, NE
Counties Greeley County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 2:38 PM CST | SNOW 4 | Ord, NE | SNOW TOTAL SO FAR. REPORTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
963 WWUS43 KGID 240948 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 348 AM CST TUE JAN 24 2017 ...ACCUMULATING SNOWFALL EXPECTED TODAY AND TONIGHT... .AN UPPER LEVEL LOW PRESSURE SYSTEM SLIDING EAST ACROSS THE CENTRAL PLAINS WILL BRING INCREASING CHANCES FOR ACCUMULATING SNOWFALL TO THE AREA. THE HEAVIEST PRECIPITATION IS EXPECTED BETWEEN 9 AM THIS MORNING THROUGH EARLY THIS EVENING. A MIX OF PRECIPITATION TYPES WILL BE POSSIBLE TODAY...BUT A SWITCH OVER TO ALL SNOW IS EXPECTED BY LATER TODAY AND INTO TONIGHT. NORTHWEST WINDS WILL RAMP UP THIS EVENING AND TONIGHT...BRINGING THE POTENTIAL FOR BLOWING SNOW. NEZ039-040-241800- /O.UPG.KGID.WW.Y.0003.000000T0000Z-170125T1500Z/ /O.NEW.KGID.WS.W.0002.170124T0948Z-170125T1500Z/ VALLEY-GREELEY- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH 348 AM CST TUE JAN 24 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * HAZARD...A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE INITIALLY THIS MORNING...BUT WILL SWITCH OVER TO ALL SNOW BY LATE THIS MORNING. FOG COULD ALSO REDUCE THE VISIBILITY TO BELOW ONE HALF MILE THIS MORNING. * TIMING...WHILE LIGHT PRECIPITATION IS POSSIBLE EARLY THIS MORNING...THE BETTER CHANCES FOR HEAVIER PRECIPITATION WILL BE AFTER 9 AM THIS MORNING THROUGH EARLY EVENING. SNOW WILL GRADUALLY TAPER OFF TONIGHT INTO WEDNESDAY MORNING. * SNOW ACCUMULATION...5 TO 7 INCHES OF SNOW ARE FORECAST. * WINDS...EAST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE MORNING HOURS. WINDS WILL TURN TO THE NORTHWEST THIS AFTERNOON...WITH SPEEDS AROUND 15 MPH. SPEEDS WILL INCREASE THIS EVENING AND TONIGHT TO 20 TO 30 MPH...WITH GUSTS AS HIGH AS 40 MPH. * IMPACT...ROADS WILL BECOME SLICK AND SNOW-COVERED. STRONG WINDS TONIGHT WILL PRODUCE BLOWING SNOW AND REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ060>062-241800- /O.EXA.KGID.WW.Y.0003.000000T0000Z-170125T1500Z/ DAWSON-BUFFALO-HALL- INCLUDING THE CITIES OF...LEXINGTON...COZAD...WILLOW ISLAND... GOTHENBURG...KEARNEY...GRAND ISLAND 348 AM CST TUE JAN 24 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * HAZARD...A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE INITIALLY THIS MORNING...BUT WILL SWITCH OVER TO ALL SNOW BY LATE THIS MORNING. FOG COULD ALSO REDUCE THE VISIBILITY TO BELOW ONE HALF MILE THIS MORNING. * TIMING...WHILE LIGHT PRECIPITATION IS POSSIBLE EARLY THIS MORNING...THE BETTER CHANCES FOR HEAVIER PRECIPITATION WILL BE AFTER 9 AM THIS MORNING THROUGH EARLY EVENING. SNOW WILL GRADUALLY TAPER OFF TONIGHT INTO WEDNESDAY MORNING. * PRECIPITATION ACCUMULATION...1 TO 4 INCHES OF SNOW ARE FORECAST. THE HIGHEST TOTALS ARE EXPECTED TO BE ACROSS THE NORTHERN HALF OF THESE COUNTIES. * WINDS...EAST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE MORNING HOURS. WINDS WILL TURN TO THE NORTHWEST THIS AFTERNOON...WITH SPEEDS AROUND 15 MPH. SPEEDS WILL INCREASE THIS EVENING AND TONIGHT TO 20 TO 30 MPH...WITH GUSTS AS HIGH AS 40 MPH. * IMPACT...ROADS WILL BECOME SLICK AND SNOW-COVERED. STRONG WINDS TONIGHT WILL PRODUCE BLOWING SNOW AND REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ041-046>049-241800- /O.CON.KGID.WW.Y.0003.000000T0000Z-170125T1500Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...FULLERTON...GENOA...LOUP CITY... SHERMAN RESERVOIR...LITCHFIELD...ST. LIBORY...CENTRAL CITY... STROMSBURG...OSCEOLA...SHELBY...POLK 348 AM CST TUE JAN 24 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * HAZARD...A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE INITIALLY THIS MORNING...BUT WILL SWITCH OVER TO ALL SNOW BY LATE THIS MORNING. FOG COULD ALSO REDUCE THE VISIBILITY TO BELOW ONE HALF MILE THIS MORNING. * TIMING...WHILE LIGHT PRECIPITATION IS POSSIBLE EARLY THIS MORNING...THE BETTER CHANCES FOR HEAVIER PRECIPITATION WILL BE AFTER 9 AM THIS MORNING THROUGH EARLY EVENING. SNOW WILL GRADUALLY TAPER OFF TONIGHT INTO WEDNESDAY MORNING. * PRECIPITATION ACCUMULATION...2 TO 5 INCHES OF SNOW ARE FORECAST. * WINDS...EAST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE MORNING HOURS. WINDS WILL TURN TO THE NORTHWEST THIS AFTERNOON...WITH SPEEDS AROUND 15 MPH. SPEEDS WILL INCREASE THIS EVENING AND TONIGHT TO 20 TO 30 MPH...WITH GUSTS AS HIGH AS 40 MPH. * IMPACT...ROADS WILL BECOME SLICK AND SNOW-COVERED. STRONG WINDS TONIGHT WILL PRODUCE BLOWING SNOW AND REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
092 WWUS43 KGID 241802 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1202 PM CST TUE JAN 24 2017 NEZ039-040-250215- /O.CON.KGID.WS.W.0002.000000T0000Z-170125T1500Z/ VALLEY-GREELEY- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH 1202 PM CST TUE JAN 24 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * HAZARD...SNOW IS EXPECTED TO CONTINUE ACROSS THE AREA FOR THE REMAINDER OF THE AFTERNOON INTO TONIGHT. BLOWING SNOW IS ALSO EXPECTED THIS EVENING AND TONIGHT WHICH MAY CAUSE VISIBILITY ISSUES FOR THOSE TRAVELING. * TIMING...THE HEAVIEST SNOW SHOULD OCCUR THIS AFTERNOON AND INTO THE EVENING. SNOW WILL GRADUALLY TAPER OFF TONIGHT INTO WEDNESDAY MORNING. * SNOW ACCUMULATION...5 TO 7 INCHES OF SNOW ARE FORECAST. * WINDS...WINDS WILL TURN TO THE NORTHWEST THIS AFTERNOON...WITH SPEEDS AROUND 15 TO 20 MPH. SPEEDS WILL INCREASE THIS EVENING AND TONIGHT AT 20 TO 30 MPH...WITH GUSTS AS HIGH AS 40 MPH. * IMPACT...ROADS WILL BECOME SLICK AND SNOW-COVERED. STRONG WINDS TONIGHT WILL PRODUCE BLOWING SNOW AND REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ041-046>049-060>062-250215- /O.CON.KGID.WW.Y.0003.000000T0000Z-170125T1500Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL- INCLUDING THE CITIES OF...FULLERTON...GENOA...LOUP CITY... SHERMAN RESERVOIR...LITCHFIELD...ST. LIBORY...CENTRAL CITY... STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON...COZAD... WILLOW ISLAND...GOTHENBURG...KEARNEY...GRAND ISLAND 1202 PM CST TUE JAN 24 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * HAZARD...SNOW IS EXPECTED TO CONTINUE THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT. SOME SLEET MAY ALSO OCCUR EARLY THIS AFTERNOON. * TIMING...THE MOST LIKELY PERIOD FOR SNOW SHOULD BE THIS AFTERNOON AND INTO THE EVENING. SNOW WILL GRADUALLY TAPER OFF TONIGHT INTO WEDNESDAY MORNING. * PRECIPITATION ACCUMULATION...1 TO 4 INCHES OF SNOW ARE FORECAST. THE HIGHEST TOTALS ARE EXPECTED TO BE ACROSS THE NORTHERN HALF OF THESE COUNTIES. * WINDS...WINDS WILL TURN TO THE NORTHWEST THIS AFTERNOON...WITH SPEEDS AROUND 15 TO 20 MPH. SPEEDS SHOULD INCREASE THIS EVENING AND TONIGHT AT 20 TO 30 MPH...WITH GUSTS AS HIGH AS 40 MPH. * IMPACT...ROADS WILL BECOME SLICK AND SNOW-COVERED. STRONG WINDS TONIGHT WILL PRODUCE BLOWING SNOW AND REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ EWALD
536 WWUS43 KGID 242049 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 249 PM CST TUE JAN 24 2017 NEZ039-040-250500- /O.CAN.KGID.WS.W.0002.000000T0000Z-170125T1500Z/ /O.EXA.KGID.WW.Y.0003.000000T0000Z-170125T1500Z/ VALLEY-GREELEY- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH 249 PM CST TUE JAN 24 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * HAZARD...LIGHT SNOW IS EXPECTED TO CONTINUE THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT. WINDS WILL INCREASE AND MAY CAUSE VISIBILITY ISSUES DUE TO BLOWING SNOW. * PRECIPITATION ACCUMULATION...1 TO 2 INCHES OF ADDITIONAL SNOW IS POSSIBLE. TOTAL SNOWFALL SHOULD BE BETWEEN 2 AND 5 INCHES. * WINDS...NORTH WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS EVENING AND OVERNIGHT. * IMPACT...ROADS WILL BECOME SLICK AND SNOW-COVERED. STRONG WINDS TONIGHT MAY PRODUCE BLOWING SNOW AND REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NEZ060>062-242200- /O.CAN.KGID.WW.Y.0003.000000T0000Z-170125T1500Z/ DAWSON-BUFFALO-HALL- INCLUDING THE CITIES OF...LEXINGTON...COZAD...WILLOW ISLAND... GOTHENBURG...KEARNEY...GRAND ISLAND 249 PM CST TUE JAN 24 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW IS POSSIBLE THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT. HOWEVER ADDITIONAL SNOWFALL SHOULD BE AN INCH OR LESS. THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ NEZ041-046>049-250500- /O.CON.KGID.WW.Y.0003.000000T0000Z-170125T1500Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...FULLERTON...GENOA...LOUP CITY... SHERMAN RESERVOIR...LITCHFIELD...ST. LIBORY...CENTRAL CITY... STROMSBURG...OSCEOLA...SHELBY...POLK 249 PM CST TUE JAN 24 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * HAZARD...LIGHT SNOW IS EXPECTED TO CONTINUE THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT. * PRECIPITATION ACCUMULATION...1 TO 3 INCHES OF SNOW ARE FORECAST. * WINDS...NORTH WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS EVENING AND OVERNIGHT. * IMPACT...ROADS WILL BECOME SLICK AND SNOW-COVERED. STRONG WINDS TONIGHT MAY PRODUCE BLOWING SNOW AND REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ EWALD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this winter storm warning went out at Jan 23, 11:35 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 23, 11:35 PM CST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1135 PM CST Mon Jan 23 2017
.SHORT TERM...(This evening through Tuesday)
Issued at 354 PM CST Mon Jan 23 2017
Due to the shortness of the hour and that much of the afternoon
was dedicated to extensive fcst collaboration...this AFD will be
brief. Please refer to the fcst HWO and WSW for details as
currently envisioned.
First thing to say right out of the gate is confidence in the
precip fcst Tue-Tue night is below average. Just not sure how this
evolves. There are too many models depicting too many different
scenario's...especially the mesoscale models. Release of
convective instability and the associated release of latent heat
is resulting in bands of narrow but significant QPF and resulting
in the formation of a new low and/or altering the path of the
primary low.
This fcst is a broad-brush approach looking primarily at synoptic
features (track of 700 mb and 500 mb lows). However...the
mesoscale will play a role and that will necessitate changes to
the fcst that will have short lead-time.
We've hoisted a Winter Wx Advisory for all the counties along Neb
Hwy 92 north to include Valley/Greeley/Nance as well.
However...it is important to understand that this is just our
first swing at highlighting the potential with this system. I
would venture to say it is likely this advisory will be expanded.
There is even a chance part of the fcst area may need to be
upgraded to a warning with little advance notice.
Fcst issues...
1) Fog. Low stratus has lingered from GRI-AUH and conds are
favorable for it to rapidly expand across the fcst area this eve.
Would not be surprised to see dense fog (vsby 1/4 mi or less).
2) Frzg drzl. Confidence is low on this. The soundings have the
look...but do temps even radiate to frzg? Temps made it into the
40s and 50s over much of the fcst area. Does this warmth radiate
away before clouds move in? Nudge low temps up. Gut feeling is
that we may have over-played this threat. Watch temperatures.
3) Thunder? It's possible. There is enough elevated instability
that we could see some lightning late tonight. Mesoscale models
are indicating some mid-lvl convection after midnight tonight that
lifts across the fcst area in the morning.
4) A break? Much of the day could be dry tomorrow. Am concerned
the fcst sounds too wet.
5) We are unsure of how the snow evolves. We probably see a
significant band of snow develop over Nrn Neb during the day and
current expectation is that it will curl around the backside of
the 700mb low as it moves across the area in the late afternoon
hrs. Believe most of the snow will fall from 4 pm-4 am.
6) Snowfall amts: this advisory is a first shot...but it may not
fully encompass the area or the amounts correctly just yet. There
have been multiple runs of the NAM and RGEM that indicate a narrow
band of 4-8" of snow somewhere in cntrl Neb. Please allow us room
for fcst adjustments.
.LONG TERM...(Tuesday night through Monday)
Issued at 354 PM CST Mon Jan 23 2017
Much of the above will cross over into this section. Please see
above.
After this system departs...temps much closer to normal will
settle over the region thru Sat...but more warm appears to be on
the horizon next week. Dry.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Tuesday night)
Issued at 1130 PM CST Mon Jan 23 2017
Low confidence in the forecast for this TAF period. An upper level
low pressure system sliding across the region today will bring
less than ideal ceiling/visibility conditions to the terminal
areas, as well as precipitation chances. Am pretty pessimistic
with cigs/visby through the period, with sub-1000ft cigs
throughout. Visibilities will vary with precipitation moving
in/out of the area. Kept a mention of -fzdz this morning going,
but confidence in it actually occurring is not high. May see a
passing area of precip around 12Z or so, but then may have a bit
of a lull, before better chances return this afternoon and
evening. As far as winds go, current easterly winds look to stick
around well into the daytime hours, then later today/this evening,
switch to the north-northwest and start ramping up in speed.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Winter Weather Advisory from 3 AM Tuesday to 9 AM CST Wednesday
for NEZ039>041-046>049.
KS...None.
&&
SHORT TERM...Kelley
LONG TERM...Kelley
AVIATION...ADPHazardous weather outlook, Jan 23, 3:39 PM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 339 PM CST MON JAN 23 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 242145- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 339 PM CST MON JAN 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. FOG WILL EXPAND OVER MUCH OF THE OUTLOOK AREA TONIGHT...REDUCING THE VISIBILITY TO LESS THAN 1 MILE. DENSE FOG WITH VISIBILITIES ONE-QUARTER MILE OR LESS IS POSSIBLE...ESPECIALLY OVER PORTIONS OF SOUTH CENTRAL NEBRASKA. THERE IS A CHANCE OF FREEZING DRIZZLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDESPREAD FOG WILL CONTINUE UNTIL NOON TUESDAY...AND IT COULD BE ONE-QUARTER MILE OR LESS IN SOME LOCATIONS. FREEZING DRIZZLE WILL BE POSSIBLE UNTIL NOON TUESDAY. SNOW WILL DEVELOP TUESDAY AFTERNOON AND EXPAND ACROSS MUCH OF THE OUTLOOK AREA FOR A TIME TUESDAY NIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL WEDNESDAY MORNING...ALONG AND NORTH OF NEBRASKA HIGHWAY 92 WHERE 1 TO 4 INCHES OF SNOW IS LIKELY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS ADVISORY MAY NEED TO BE EXPANDED TO A LARGER PORTION OF THE OUTLOOK AREA AS THIS SYSTEM EVOLVES. NORTHWEST WINDS WILL BE SUSTAINED 25 TO 30 MPH TUESDAY NIGHT INTO WEDNESDAY MORNING...WITH GUSTS OF 40 TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTPS://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KELLEY
Nearby
Winter Storm Warnings in Nebraska, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.